Flood, Le Flore
- When
- January 3, 10:00 PM CST to January 7, 8:00 AM CST
- Where
- Le Flore forecast zone
- Reported by
- OFFICIAL NWS OBS.
The Poteau River near Panama rose above its flood stage of 29 feet at 10 pm cst on January 3rd. 53 feet at 9 pm cst on January 4th before falling below its flood stage at 8 am cst on January 7th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Poteau River near Panama rose above its flood stage of 29 feet at 10 pm cst on January 3rd. The river crested at 32.53 feet at 9 pm cst on January 4th before falling below its flood stage at 8 am cst on January 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 3, 9:35 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 935 PM CST MON JAN 3 2005 FRONT HAS CONTINUED TO SAG SOUTHEAST THIS EVENING AND IS THROUGH ALL BUT THE FAR EASTERN AND SOUTHERN PARTS OF THE FORECAST AREA. THE FRONT WILL BECOME STATIONARY LATER TONIGHT AND MAY MOVE JUST SLIGHTLY BACK TO THE NORTH AND WEST DURING THE DAY TUESDAY BUT NOT AS FAR AS THE MODELS INDICATE. SHOWERS AND THUNDERSTORMS HAVE BEEN PERSISTENT IN FAR SOUTHEAST OKLAHOMA THIS EVENING. EVENTUALLY THE AREA OF PRECIPITATION WILL BEGIN TO EXPAND TO THE NORTH SO WILL KEEP THE FLASH FLOOD WATCH GOING EVERYWHERE. LOWERED TEMPERATURES A BIT IN MOST PLACES TONIGHT AND TUESDAY AND ADJUSTED THE WINDS SOME BUT OTHERWISE NO MAJOR CHANGES ARE NEEDED. STILL LOOKS LIKE A CLOSE CALL ON THE POTENTIAL FOR A WINTER STORM IN THE NORTHWEST PART OF OUR FORECAST AREA TUESDAY NIGHT AND WEDNESDAY. WILL LET THE NEXT SHIFT TAKE A CLOSER LOOK AT WHETHER HEADLINES ARE NEEDED OR NOT. UPDATE COMING SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH THROUGH TUESDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH THROUGH TUESDAY FOR ZONES OKZ049...OKZ053>076. PLATE
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CST MON JAN 3 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CST MON JAN 3 2005
...HEAVY RAINFALL POSSIBLE OVER MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THIS AFTERNOON...A SLOW MOVING COLD FRONT STRETCHED FROM NEAR DURANT
TO JAY OKLAHOMA. A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS
ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WAS CONTINUING TO
WEAKEN AND MOVE EASTWARD OUT OF THE FORECAST AREA. SCATTERED LIGHT
SHOWERS WERE LOCATED ACROSS MUCH OF THE REST OF EASTERN OKLAHOMA.
THE FRONT IS EXPECTED TO LINGER ACROSS EASTERN OKLAHOMA THROUGH
TONIGHT.
ANOTHER STRONG UPPER LEVEL IMPULSE WILL MOVE INTO THE SOUTHERN
PLAINS OVERNIGHT...AND RAIN AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP TONIGHT MAINLY ALONG AND SOUTH OF THE COLD FRONT.
ADDITIONAL RAINFALL ON THE ORDER OF 1 TO 2 INCHES IS
LIKELY...PRIMARILY OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
WHILE A MARGINALLY SEVERE THUNDERSTORM OR TWO IS POSSIBLE...HEAVY
RAINFALL WILL BE THE PRIMARY THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED...BUT EMERGENCY MANAGEMENT GROUPS
SHOULD BE AWARE OF THE HEAVY RAINFALL THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS
EXTENDED DISCUSSION...
COLDER AIR WILL SLOWLY FILTER SOUTH INTO PARTS OF NORTHEAST OKLAHOMA
TUESDAY NIGHT INTO WEDNESDAY. AN APPROACHING UPPER LEVEL SYSTEM WILL
ENHANCE PRECIPITATION CHANCES DURING THIS TIMEFRAME...MAINLY ALONG
AND NORTH OF THE COLD FRONT. AREAS OF FREEZING RAIN MAY DEVELOP
NORTH OF INTERSTATE 44 LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AS
SURFACE TEMPERATURES ARE FORECAST TO DROP NEAR OR JUST BELOW
FREEZING.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES ARE URGED TO STAY TUNED TO THE LATEST
FORECASTS CONCERNING THIS POTENTIAL WINTER WEATHER EVENT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438498.